Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 19, 2019, 8:14 PM EDT for Lehigh County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 8:14 PM EDT (00:14 UTC)
- Expired
- May 19, 2019, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
County Lehigh County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted.
273
WWUS81 KPHI 200014
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
814 PM EDT Sun May 19 2019
PAZ054-055-060>062-200100-
Lehigh-Monroe-Northampton-Berks-Carbon-
814 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS...LEHIGH...
SOUTHEASTERN CARBON...SOUTHWESTERN MONROE AND SOUTHWESTERN
NORTHAMPTON COUNTIES...
At 814 PM EDT, a strong thunderstorm was located over Lenhartsville,
or 15 miles south of Tamaqua, moving northeast at 30 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Allentown, Bethlehem, Northampton, Hellertown, Palmerton, Kutztown,
Hamburg, Slatington, Bath, Walnutport, Steuben, Lenhartsville,
Kunkletown, Neffs, Coffeetown, New Tripoli, Berlinsville, Emerald,
Lehigh University and Claussville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A severe thunderstorm watch remains in effect until 900 PM EDT for
eastern and northeastern Pennsylvania.
LAT...LON 4063 7600 4065 7598 4069 7587 4070 7583
4074 7576 4075 7578 4091 7545 4061 7527
4047 7592 4060 7601
TIME...MOT...LOC 0014Z 242DEG 28KT 4059 7588
$$
StaarmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 19, 3:48 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 19, 3:48 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 348 PM EDT Sun May 19 2019 .SYNOPSIS... Low pressure will track across the Great Lakes and into Canada tonight and Monday, pulling a cold front across our region Monday afternoon and evening. High pressure then builds in for Tuesday into Wednesday. A warm front arrives in our area late Thursday night and Friday, followed by a cold front during Saturday which may then stall to our south Sunday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The mid level ridge that extended up the east coast today will continue to move out to sea. A narrow band of low clouds drifted off the ocean and over parts of southeastern Delaware and southeastern New Jersey. Showers and thunderstorms began to develop from central Pennsylvania down to West Virginia early this afternoon. The showers and thunderstorms will continue to move northeastward and they are expected to reach Berks County, the Lehigh Valley and the Poconos in the 7 to 9 o'clock time from. Those counties are in Severe Thunderstorm Watch 193. Wind gusts around or in excess of 60 MPH are possible along with large hail. Locally heavy rain is anticipated and there may be some flooding of roadways and areas of poor drainage. The thunderstorms are expected to weaken with the loss of daytime heating. While the thunderstorms should move into parts of southeastern Pennsylvania and northwestern New Jersey around 9 to 11 o'clock, they are not expected to be severe at that time. With the precipitation's trajectory remaining northeastward, most of the showers and remaining thunderstorms are expected to avoid the coastal plain overnight. After the showers and thunderstorms lift to the northeast of our region, we are anticipating a partly cloudy sky for late tonight. A south wind around 10 to 15 MPH this evening should diminish and become southwest late tonight. Temperatures will remain quite mild with lows in the 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... A cold front is forecast to approach from the northwest late on Monday. The wind is expected to settle into the west southwest with speeds increasing into the 10 to 20 MPH range with gusts of around 25 MPH. The gusty wind is anticipated to begin mixing somewhat drier air down from aloft. Dew point readings should fall from the middle and upper 60s in the morning to around 60 late in the afternoon at most locations. Regardless of the subtle drop in low level moisture and the drying aloft, there should be enough instability in the afternoon to trigger the development of scattered showers and thunderstorms. Mixed layer CAPE vales are forecast to increase around 600 to 1000 J/kg. Another warm day is expected with highs mostly in the 80S. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Summary...Cooler with much lower humidity Tuesday into Wednesday, then some warming. Some convective chances at times, however no significant storm systems are anticipated. Synoptic Overview...An upper-level trough in eastern Canada into the Great Lakes swings across the Northeast Monday night, and even strengthens some across the Northeast Tuesday before shifting east. Another strong upper-level trough lifts across the Plains Tuesday and Wednesday resulting in a building ridge nearing the East. The ridge builds more Thursday into Friday, although short wave energy topping it will keep more of a northwesterly flow aloft regime across the Northeast. At the surface, a cold front shifts offshore Monday evening with lowering dew points and cooler air. The pattern looks to generally repeat from Thursday onward as a warm front arrives followed by a cold front during Saturday. For Monday night...An upper-level trough will slide across the Northeast with the center of it into adjacent Canada. A cold front is forecast to shift offshore early in the evening, ending any showers and thunderstorms. A few thunderstorms could be on the strong side early with gusty winds. Much drier and also cooler air will start to advect into the area under a northwesterly breeze. For Tuesday and Wednesday...As a robust trough exits the Northeast late Tuesday, ridging builds from the Great Lakes region southward ahead of a strong upper-level trough moving into the Central Plains. This will allow surface high pressure to build into our area from the northwest, with a cooler and much drier airmass in place. There will be a breeze on Tuesday from the northwest given mixing within some cold air advection. As the ridge builds eastward more Wednesday, the surface high will shift eastward as well and tend to move offshore Wednesday night. A warm front advancing northeastward from the Ohio Valley will start to approach our area late Wednesday night. As a result, the dew points should start to creep up some Wednesday night however it is not expected to be all that humid. For Thursday and Friday...A strong ridge centered across the Southeastern U.S. will flex north and eastward some during this time frame. The axis of this ridge may end up remaining to our west, keeping our region more into a northwesterly flow regime aloft. As a result, a warm front sitting to our southwest may take its time advancing north of our entire area until late Friday. In addition, a strong short wave diving southeastward may produce weak surface low pressure near our area later Thursday night and Friday morning before moving offshore. It is possible this feature could be convectively enhanced, and the convective risk may be higher during this time frame. Given uncertainty on the evolution of this, kept PoPs on the lower side. Otherwise, dew points will gradually be on the rise with it turning more humid especially during Friday. For Saturday and Sunday...As an upper-level trough rounds the northern side of the large ridge, surface low pressure tracks across Canada however its cold front is forecast to move across our area later Saturday. The tail end of this front may be weaker as it encounters the northern side of the ridge, however building warmth and humidity along with a belt of stronger flow may result in some stronger convection with the front. The front may then stall to our south Sunday given the strong ridge across the southern states. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Into tonight...Mainly VFR at KRDG and KABE with one exception. There will be showers and thunderstorms in the 00Z to 04Z time frame. The thunderstorms will result in IFR conditions and may bring strong wind gusts, hail, heavy rain and frequent lightning. Mainly VFR at KPHL, KILG, KMIV, KPNE and KTTN with only a chance of a shower or thunderstorm in the 02Z to 06Z time frame. Low clouds off the ocean into this evening at and around KACY, then mainly VFR overnight. South wind 10 to 15 knots this evening, decreasing to 5 to 10 knots then becoming southwest overnight. Low level wind shear is anticipated at KPHL, KILG, KPNE, KTTN, KACY and KMIV between about 02Z and 08Z due to a southwesterly low level jet around 40 knots. Monday...Mainly VFR. A chance of a shower or thunderstorm in the afternoon. West southwest wind 10 to 15 knots with gusts around 25 knots. Outlook... Monday night...A few showers and thunderstorms during the early evening may result in local but brief MVFR/IFR conditions, otherwise VFR. West winds 10-15 knots, becoming northwest. Tuesday and Wednesday...VFR. Northwest winds 10-15 knots with gusts to 20 knots, diminishing some Tuesday night, then becoming light and variable during Wednesday. Thursday and Friday...Mostly VFR, however some showers and thunderstorms are possible especially later Thursday into Friday. Light and variable winds becoming west-southwest 5-10 knots Thursday, then becoming northwest later Thursday night into Friday. && .MARINE... A south to southwest flow will continue over the coastal waters of New Jersey and Delaware for tonight and Monday. With the warm air riding over the cold water, winds are not forecast to mix efficiently to the water's surface. It appears as though gusts will not get much higher than 20 knots. As a result, we have cancelled the Small Craft Advisory. Wave heights on our ocean waters are expected to be 2 to 4 feet and waves on Delaware Bay should be 2 feet or less. The warm humid air may also result in the development of some fog on the waters. However, the timing and extent are a low confidence forecast. We will continue to monitor for any fog development. Outlook... Monday night...The conditions are expected to be below Small Craft Advisory criteria, with winds shifting from southwest to northwest following the passage of a cold front. Tuesday...Northwest winds gusting to around 20 knots, however the conditions are expected to be below Small Craft Advisory criteria. Wednesday through Friday...The conditions are anticipated to be below Small Craft Advisory criteria. Rip Currents... The southerly flow will continue to result in a moderate risk for the development of dangerous rip currents along the New Jersey coast into tonight. There is a low risk at the Delaware Beaches. With a similar weather pattern expected for Monday, the same risk categories are anticipated. && .EQUIPMENT... The KDIX radar remains out of service as repairs continue following a significant equipment failure. The latest estimate on a return to service is sometime from Monday May 20th to Wednesday May 22nd. Surrounding radars include KDOX, KOKX, KLWX, KCCX, KBGM and TPHL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Iovino Short Term...Iovino Long Term...Gorse Aviation...Gorse/Iovino Marine...Gorse/Iovino Equipment...Staff
Hazardous weather outlook, May 19, 3:48 PM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 348 PM EDT Sun May 19 2019 PAZ054-055-060>062-202000- Carbon-Monroe-Berks-Lehigh-Northampton- 348 PM EDT Sun May 19 2019 ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-PAZ101>106-202000- Sussex-Warren-Morris-Hunterdon-Somerset-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 348 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Some thunderstorms this evening could produce locally strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071- 202000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia- 348 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-024>026-202000- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 348 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a probable moderate risk for the development of dangerous rip currents. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-202000- Delaware Beaches- 348 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-202000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 348 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, May 19, 7:36 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
736 PM EDT Sun May 19 2019
PAZ054-060-061-200015-
Lehigh-Berks-Carbon-
736 PM EDT Sun May 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERKS...
NORTHWESTERN LEHIGH AND SOUTHWESTERN CARBON COUNTIES...
At 735 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Ashland to near Friedensburg to
Kleinfeltersville. Movement was northeast at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Kutztown, Jim Thorpe, Hamburg, Nesquehoning, Womelsdorf, Weatherly,
Newmanstown, Leesport, Shoemakersville, Bernville, Strausstown,
Lenhartsville, Fairview Hgts, New Mahoning, Wanamakers, Lansford,
Summit Hill, Beaver Meadows, Centerport and Tresckow.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 900 PM EDT for
eastern and northeastern Pennsylvania.
LAT...LON 4052 7627 4058 7605 4057 7602 4065 7598
4071 7581 4076 7578 4082 7589 4091 7599
4097 7585 4079 7576 4073 7578 4073 7576
4050 7577 4032 7616 4040 7629
TIME...MOT...LOC 2335Z 233DEG 30KT 4079 7635 4055 7623 4033 7624
RobertsonSpecial weather statement, May 19, 7:41 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
741 PM EDT Sun May 19 2019
NJZ001-007-PAZ055-062-200030-
Sussex-Warren-Monroe-Northampton-
741 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX...NORTHERN WARREN...EAST
CENTRAL MONROE AND NORTHEASTERN NORTHAMPTON COUNTIES...
At 740 PM EDT, a strong thunderstorm was located near Delaware Water
Gap, or 14 miles southeast of Mount Pocono, moving northeast at 35
mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Port Jervis, Newton, Montague, East Stroudsburg, Blairstown,
Franklin, Hamburg, Ogdensburg, Sussex, Branchville, High Point, Werry
Lake, Millbrook, Delaware Water Gap, Pellettown, Crandon Lakes,
Hainesville, Flatbrookville, Analomink and Five Points.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4131 7459 4113 7446 4089 7509 4094 7517
4105 7528 4115 7512 4113 7507 4108 7503
4109 7500 4116 7490 4128 7484 4135 7475
4136 7469
TIME...MOT...LOC 2340Z 241DEG 33KT 4102 7512
StaarmannSpecial weather statement, May 19, 8:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
814 PM EDT Sun May 19 2019
PAZ054-055-060>062-200100-
Lehigh-Monroe-Northampton-Berks-Carbon-
814 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS...LEHIGH...
SOUTHEASTERN CARBON...SOUTHWESTERN MONROE AND SOUTHWESTERN
NORTHAMPTON COUNTIES...
At 814 PM EDT, a strong thunderstorm was located over Lenhartsville,
or 15 miles south of Tamaqua, moving northeast at 30 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Allentown, Bethlehem, Northampton, Hellertown, Palmerton, Kutztown,
Hamburg, Slatington, Bath, Walnutport, Steuben, Lenhartsville,
Kunkletown, Neffs, Coffeetown, New Tripoli, Berlinsville, Emerald,
Lehigh University and Claussville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A severe thunderstorm watch remains in effect until 900 PM EDT for
eastern and northeastern Pennsylvania.
LAT...LON 4063 7600 4065 7598 4069 7587 4070 7583
4074 7576 4075 7578 4091 7545 4061 7527
4047 7592 4060 7601
TIME...MOT...LOC 0014Z 242DEG 28KT 4059 7588
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Morris, Somerset, Warren | 44 min |
| May 19, 10:27 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more | 48 min |
| May 19, 10:34 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 3 hr |
| May 19, 11:41 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 53 min |
| May 20, 1:03 AM EDT | Special Weather Statement | PHI | Morris, Warren | 57 min |
| May 19, 8:35 PM EDT | Tornado Warning | PHI | Berks | 25 min |
| May 19, 8:37 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh, Montgomery | 38 min |
| May 19, 8:43 PM EDT | Flash Flood Warning | PHI | Berks | 3 hr |
| May 19, 9:09 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 51 min |
| May 19, 9:29 PM EDT | Flash Flood Warning | PHI | Berks, Bucks, Lehigh, Montgomery, Northampton | 4 hr |
| May 19, 10:48 PM EDT | Flash Flood Warning | PHI | Berks | 117 min |
| May 19, 11:00 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 60 min |
| May 19, 11:15 PM EDT | Flash Flood Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 3 hr |
| May 19, 11:54 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 39 min |
| May 20, 12:57 AM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
| May 20, 1:21 AM EDT | Areal Flood Advisory | PHI | Berks, Montgomery | 3 hr |
| May 20, 5:57 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 20 min |
| May 20, 6:50 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.